MAUDE Adverse Event Report: STERILMED, INC. VIEWFLEX XTRA ICE CATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER

STERILMED, INC. VIEWFLEX XTRA ICE CATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER
Model Number RD087031
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a procedure with a viewflex xtra ice catheter, and a broken tip issue occurred.Opened the package and went to put catheter in the body and the tip of the viewflex xtra ice catheter was completely broken in half.It was noticed before inserting into the patient.There was no patient consequence.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.The event was assessed as mdr reportable for a broken tip issue.
 
Additional Manufacturer Narrative
The device has not yet been returned for analysis.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed, inc., or its employees that the report constitutes an admission that the product, sterilmed, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a procedure with a viewflex xtra ice catheter, and a broken tip issue occurred.Opened the package and went to put catheter in the body and the tip of the viewflex xtra ice catheter was completely broken in half.It was noticed before inserting into the patient.There was no patient consequence.The bwi product analysis lab received the device for evaluation on 19-oct-2022.The investigation was completed on 28-oct-2022.The returned device - id 01151827 reprocessed under lot 2173021 (1st time reprocessing) - was received coiled inside a resealable plastic bag.There is an observed kink in the catheter shaft.The first 2cm of the distal tip (colored dark-grey), which houses the transducer and is not meant to be flexed and is rigid, is observed to be fractured and bent.However, the tip is still intact and in one piece.It did not separate or detach in two or more pieces.The deflection capabilities of the device were examined and the distal area of the shaft deflects to the proper curvature when compared to the viewflex catheter deflection template.The tip of the catheter is confirmed to be broken, outside of the patient.The instructions for use on this model of catheter states to, "inspect the catheter carefully for tip integrity and catheter condition." also, "hold the catheter 1 to 2 cm from the introducer valve and feed it into the introducer slowly to prevent buckling of the catheter tip." it was reported that the occurrence of the quality event is intra-operative, but prior to insertion into the patient.It is unclear if the tip appeared good within its package and was broken as it was being removed from the packaging.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.There is insufficient evidence that the observed kinks in the shaft and the fractured distal tip were present prior to the catheter's removal from its packaging.The current condition of the device, the kinked shaft and fractured tip, appears to be a result of improper handling after removal from its packaging.Per the failure modes and effects analysis (fmea) for reprocessed st.Jude viewflex ice catheter, "catheter shaft broken but not detached - distal (inside patient)/(outside the patient)" is listed as a potential hazard.The cause of such a hazard is "damaged during procedure." there is no evidence that the observed fractured tip is as a result of reprocessing or its packaging.As well, as the product was removed from its packaging and was being handled in an unknown manner within the operative field, no conclusion as to the cause of the observed damage is determined.The device history record for lot 2173021 was reviewed and the device passed all visual inspection and functional testing prior to being distributed to the customer.An mre was conducted and there were no identified internal actions.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
VIEWFLEX XTRA ICE CATHETER
Common Device Name
DIAGNOSTIC INTRAVASCULAR CATHETER
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15585174
Report Number2134070-2022-00019
Device Sequence Number7142473
Product Code OWQ
UDI-Device Identifier10888551045216
UDI-Public10888551045216
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K180890
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2023
Device Model NumberRD087031
Device Catalogue NumberRD087031
Device Lot Number2173021
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2022
Supplement Date Received by Manufacturer10/19/2022
Initial Report FDA Received Date10/12/2022
Supplement Report FDA Received Date11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown